COMANCHE, Texas (KTAB/KRBC) – The Comanche Police Department is reminding the public of the dangers of Fentanyl after an officer was unknowingly exposed to the substance while processing evidence this weekend.
The officer was helping arrest some suspects for Possession of a Controlled Substance Saturday when he was exposed.
Comanche police officials told KTAB and KRBC the officer experienced “light side effects” and was able to return to work the next day, but he did notice the effect the narcotic had on his body.
“Fentanyl is a powerful synthetic opioid analgesic that is similar to morphine but is 50 to 100 times more potent. Exposure to Fentanyl can lead to severe reactive symptoms and potentially death if treatment is not sought immediately,” a social media post from the Comanche Police Department explains.
In light of this event, Comanche PD is asking citizens to be mindful of suspicous items like syringes, small ziplock bags, and other strange packages that may contain narcotics. Anyone who finds items like these is asked to leave them alone and to call 9-1-1 to get an officer for removal.